Alert archive / Nevada / Wind Advisories in 2026
Wind Advisory 3, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 3, 2026, 10:21 AM PST for 5 counties in Nevada. It took effect at Mar 5, 2026, 8:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2026, 10:21 AM PST (18:21 UTC)
- In effect from
- Mar 5, 2026, 8:00 AM PST
- Expired
- Mar 5, 2026, 7:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 6.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
275 WWUS75 KLKN 031821 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1021 AM PST Tue Mar 3 2026 NVZ035-037-040-041-060300- /O.NEW.KLKN.WI.Y.0003.260305T1800Z-260306T0300Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Ely, Manhattan, Blue Eagle Ranch, Duckwater, Diamond Valley, Tonopah, Ruth, Lund, Garden Pass, Preston, Pinto Summit, Hickison Summit, McGill, Eureka Airport, Eureka, Cherry Creek, Round Mountain, Ely Airport, and Grass Valley 1021 AM PST Tue Mar 3 2026 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... * WHAT...Northwest winds 20 to 25 mph with gusts up to 40-45 mph expected. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...From 10 AM to 7 PM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 97
5 follow-up statements
806 WWUS75 KLKN 040823 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1223 AM PST Wed Mar 4 2026 NVZ039-041630- /O.EXB.KLKN.WI.Y.0003.260305T1600Z-260306T0300Z/ South Central Elko- Including the cities of Ruby Lake and Oasis 1223 AM PST Wed Mar 4 2026 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 7 PM PST THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...South Central Elko County. * WHEN...From 8 AM to 7 PM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ035-037-040-041-041630- /O.CON.KLKN.WI.Y.0003.260305T1800Z-260306T0300Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Ruth, Preston, Pinto Summit, Lund, Eureka Airport, Eureka, Blue Eagle Ranch, Hickison Summit, Grass Valley, McGill, Tonopah, Cherry Creek, Duckwater, Ely, Manhattan, Ely Airport, Round Mountain, Diamond Valley, and Garden Pass 1223 AM PST Wed Mar 4 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...From 10 AM to 7 PM PST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 86
106 WWUS75 KLKN 041628 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 828 AM PST Wed Mar 4 2026 NVZ035-037-040-041-050300- /O.EXT.KLKN.WI.Y.0003.260305T1600Z-260306T0300Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of McGill, Pinto Summit, Grass Valley, Eureka, Cherry Creek, Lund, Eureka Airport, Garden Pass, Tonopah, Round Mountain, Diamond Valley, Manhattan, Duckwater, Blue Eagle Ranch, Ely, Hickison Summit, Preston, Ely Airport, and Ruth 828 AM PST Wed Mar 4 2026 ...A WIND ADVISORY RMEAINS IN EFFECT FROM 8 AM PST THURSDAY MORNING UNTIL 7 PM PST THURSDAY EVENING... * WHAT...Sustained northwest winds 20 to 25 mph, with gusts near 45 mph expected. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...From 8 AM PST Thursday morning until 7 PM PST Thursday evening. * IMPACTS...Blowing snow will reduce visibilities at times. Travel will be difficult, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ039-050300- /O.CON.KLKN.WI.Y.0003.260305T1600Z-260306T0300Z/ South Central Elko- Including the cities of Ruby Lake and Oasis 828 AM PST Wed Mar 4 2026 ...A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM PST THURSDAY MORNING UNTIL TO 7 PM PST THURSDAY EVENING... * WHAT...Sustained northwest winds 20 to 25 mph, with gusts near 45 mph expected. * WHERE...South Central Elko County. * WHEN...From 8 AM PST Thursday morning until 7 PM PST Thursday evening. * IMPACTS...Blowing snow will reduce visibilities at times. Travel will be difficult, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BS
096 WWUS75 KLKN 050835 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1235 AM PST Thu Mar 5 2026 NVZ035-037-040-041-052345- /O.CON.KLKN.WI.Y.0003.260305T1600Z-260306T0300Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Duckwater, Diamond Valley, Round Mountain, McGill, Blue Eagle Ranch, Eureka, Preston, Garden Pass, Pinto Summit, Manhattan, Tonopah, Cherry Creek, Lund, Ely Airport, Hickison Summit, Ruth, Grass Valley, Ely, and Eureka Airport 1235 AM PST Thu Mar 5 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...Sustained northwest winds 20 to 30 mph with gusts near 50 mph expected. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...From 8 AM this morning to 7 PM PST this evening. * IMPACTS...Blowing snow and dust will reduce visibilities at times. Travel will be difficult, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ039-052345- /O.CON.KLKN.WI.Y.0003.260305T1600Z-260306T0300Z/ South Central Elko- Including the cities of Oasis and Ruby Lake 1235 AM PST Thu Mar 5 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...Sustained northwest winds 20 to 30 mph with gusts near 50 mph expected. * WHERE...South Central Elko County. * WHEN...From 8 AM this morning to 7 PM PST this evening. * IMPACTS...Blowing snow and dust will reduce visibilities at times. Travel will be difficult, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 86
618 WWUS75 KLKN 052247 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 247 PM PST Thu Mar 5 2026 NVZ035-037-040-041-060300- /O.CON.KLKN.WI.Y.0003.000000T0000Z-260306T0300Z/ White Pine-Southern Lander and Southern Eureka-Northwestern Nye- Northeastern Nye- Including the cities of Manhattan, Round Mountain, Lund, Ely, Cherry Creek, McGill, Hickison Summit, Ely Airport, Ruth, Preston, Grass Valley, Diamond Valley, Pinto Summit, Eureka, Tonopah, Duckwater, Eureka Airport, Blue Eagle Ranch, and Garden Pass 247 PM PST Thu Mar 5 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Sustained northwest winds 20 to 30 mph with gusts near 50 mph expected. * WHERE...White Pine, Southern Lander and Southern Eureka, Northeastern Nye, and Northwestern Nye Counties. * WHEN...Until 7 PM PST this evening. * IMPACTS...Blowing snow and dust will reduce visibilities at times. Travel will be difficult, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ039-060300- /O.CON.KLKN.WI.Y.0003.000000T0000Z-260306T0300Z/ South Central Elko- Including the cities of Oasis and Ruby Lake 247 PM PST Thu Mar 5 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Sustained northwest winds 20 to 30 mph with gusts near 50 mph expected. * WHERE...South Central Elko County. * WHEN...Until 7 PM PST this evening. * IMPACTS...Blowing snow and dust will reduce visibilities at times. Travel will be difficult, particularly for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 97
240 WWUS75 KLKN 060252 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 652 PM PST Thu Mar 5 2026 NVZ035-037-039>041-060400- /O.EXP.KLKN.WI.Y.0003.000000T0000Z-260306T0300Z/ White Pine-Southern Lander and Southern Eureka-South Central Elko- Northwestern Nye-Northeastern Nye- Including the cities of Eureka Airport, Diamond Valley, Ely Airport, Ruth, Duckwater, Cherry Creek, Blue Eagle Ranch, Ely, Ruby Lake, Eureka, Manhattan, Preston, Grass Valley, Oasis, Pinto Summit, Round Mountain, Hickison Summit, Lund, Tonopah, Garden Pass, and McGill 652 PM PST Thu Mar 5 2026 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds have subsided below advisory levels and as such the Wind Advisories will be allowed to expire at 7 PM PST this Thursday evening. Expect sub-advisory level wind gusts of 15 to 30 mph to continue into the late evening and overnight hours in some locations, especially across summits and higher terrain. $$ 96
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 3, 1:25 AM PST, 8 hours 56 minutes earlier. Its key messages:
- 1201 PM PST Mon Mar 2 2026 * Patchy fog possible across the valley portions of northern Nevada this morning * Periods of precipitation expected Wednesday afternoon through Thursday evening * Increasing chances of accumulating valley snow Wednesday night and Thursday morning * Breezy to windy conditions will develop Wednesday and Thursday across the forecast area
Area forecast discussion, Mar 3, 1:25 AM PST, 8 hours 56 minutes before
Area Forecast Discussion National Weather Service Elko NV 125 AM PST Tue Mar 3 2026 .KEY MESSAGES... 1201 PM PST Mon Mar 2 2026 * Patchy fog possible across the valley portions of northern Nevada this morning * Periods of precipitation expected Wednesday afternoon through Thursday evening * Increasing chances of accumulating valley snow Wednesday night and Thursday morning * Breezy to windy conditions will develop Wednesday and Thursday across the forecast area && .UPDATE... Issued at 1243 AM PST Tue Mar 3 2026 No updates were made to the near term forecast. The only changes made in the short term were to the winds. Models are depicting breezy to windy conditions for both Wednesday and Thursday. A blend of the last forecast and the 90th percentile winds were made to this current forecast. No other changes were made. && .UPDATED AVIATION... Localized patchy fog may affect the interior TAF sites KBAM, KEKO, and KBAM during the early morning hours. Will therefore keep VCFG in the forecast. Otherwise, VFR conditions to continue for the rest of the day with light winds. && .DISCUSSION... (This afternoon through Sunday) WEATHER PATTERN OVERVIEW: A trough of low pressure will move eastward into the Mountain West tonight. Mountain snow showers and valley rain showers associated with this atmospheric disturbance will linger in the service area this afternoon and this evening. Clearing skies tonight could lead to fog formation in the typical valley locations. A ridge of high pressure will pass eastward across the Silver State Tuesday and Tuesday night. Precipitation ahead of a trough of low pressure will overspread Northern and Central Nevada from west to east Wednesday afternoon. This trough of low pressure will move through the forecast area Wednesday night through Thursday evening, resulting in periods of precipitation. Snow levels will start at around 6,500 feet Wednesday afternoon, before dropping to about 4,500 feet Wednesday night. The majority of this precipitation will fall Wednesday evening. Probabilities of accumulating valley snow Wednesday night and Thursday morning are increasing. Here are probabilities of one inch or more of snowfall for select locations in Northern and Central Nevada Wednesday night and Thursday morning: Lamoille - 90% Owyhee - 80% Spring Creek - 75% Eureka - 70% Jackpot - 65% Austin - 65% Ely - 60% Wells - 60% Carlin - 30% Elko - 25% The service area will remain between a large upper-level area of low pressure off the coast of the Baja Peninsula and zonal flow aloft over the Pacific Northwest Friday through the upcoming weekend. A warming trend is expected Friday through Sunday. By Sunday afternoon, maximum temperatures across Northern and Central Nevada will be around ten degrees above seasonal values. FORECAST CONFIDENCE & DEVIATIONS: High forecast confidence regarding lingering mountain snow showers and valley rain showers this afternoon and this evening. Moderate forecast confidence in periods of precipitation expected Wednesday afternoon through Thursday evening. Low forecast confidence regarding accumulating valley snow Wednesday night and Thursday morning. No deviations from the NBM model output. && .AVIATION... MVFR or lower conditions are likely in and near showers this afternoon and this evening. VFR conditions and clearing skies are expected at all terminals tonight. VFR conditions will persist at all terminals Tuesday. && .LKN Watches/Warnings/Advisories... None. && DISCUSSION...86/87 AVIATION...86/87
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 10:27 AM PST | Winter Weather Advisory | LKN | Elko, White Pine | 57 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.